Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Bacterial growth in the stomach, or something else?


  • Please log in to reply
6 replies to this topic

#1 WestCoast1

WestCoast1

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 554 posts

Posted 21 November 2008 - 11:46 AM

Hi Sclero Family,

I have a new symptom (unfortunately). I had severe stomach spasms and cramping for a week or so. The doctors said that it was most likely a virus, or the over use of NSAID's. Ever since that episode, my stomach seems to be growling so loudly. It is so uncomfortable and embarrassing! I have had some recent blood tests and an upcoming barrium swallow for dysphalgia (trouble swallowing). I am wondering if the stomach issues have more to do with a growth in bacteria or slow stomach emptying.

Any ideas?? This is really my first time with significant stomach issues.

Thanks a bunch! :)
*WestCoast*

********

#2 Clementine

Clementine

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 684 posts

Posted 21 November 2008 - 12:02 PM

Sorry to hear this. Any chance you could have Giardia? My husband has it right now and he is having major issues too.

Take care,
Clem

#3 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 21 November 2008 - 12:19 PM

Well Hello Erin, it has been a long time since you have written to us. You can have any number of things going on with your cramping symptoms. If you don't usually have bowel issues it may take some time to sort out. Usually with Bacterial Overgrowth issues I have diarrhea issues, bloating and some nausea. Similar issues as Diverticulitis attacks. If I have stomach pains and phlem in stool with more severe gas, it is from a more severe infection or similar to colitus then I have to be on a stronger regimen of antibotics. C-Diff has to have stronger meds to rectify that problem. Since, I am not a doctor and really don't know all of the issues you are dealing with I can't help out very much. But simple problems can be solved with things like Xifaxin or Levaquin. More severe issues then Flagyl or Vancomycin are needed and all these meds have to be prescribed by your physician. I hope you get to the "bottom" of this situation, it can be a real pain trying to solve bowel issues. I am dealing with those exact issues at the moment. I hope things subside and you start feeling better soon. Let us know how you are and keep in touch more often. Some of us may have missed you, just a little bit. Take care
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#4 Amanda Thorpe

Amanda Thorpe

    Platinum Plus Member

  • ISN Senior Support Specialist
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,921 posts
  • Location:U.K.

Posted 21 November 2008 - 02:35 PM

Hello Erin :)

Long time no talkie!

Sorry you're dealing with this, it makes you feel so uncomfortable and all you want to do is sit still sort of curled up.

I have constipation, lack of appetite and extreme sleepiness when bactirial overgrowth is around and it's just this week come back to say HI! :angry:

I hope you get an answer as to what it is and accurate treatment.

Take care and don't be a stranger, just strange!

Amanda
Amanda Thorpe
ISN Sclero Forums Senior Support Specialist
ISN Video Presentations Manager
ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist
International Scleroderma Network (ISN)

#5 WestCoast1

WestCoast1

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 554 posts

Posted 21 November 2008 - 06:22 PM

Hi there! I do miss you all. It is tough to work these days while my Sclero is acting up. I am not feeling 100% lately and I know that you all understand. Thanks for always being there.

I made an apt for Monday to get a few tests done to see if there is anything that I can do to get some relief. I almost don't want to eat just to avoid the pain involved. In the meantime, my doctor has asked me to keep a diary of symptoms, eating and meds that I take to relieve any symptoms. I will let you all know the results.

I am so sorry for any of you who have had to suffer this way for a long time now...you guys are so brave.

Thanks for your support Clementine, Sheryl & ohboyoklahoma...you all rock!
*WestCoast*

********

#6 canon

canon

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 312 posts

Posted 21 November 2008 - 07:18 PM

Hi west coast,

Sorry to hear you are having trouble with you GI system. My stomach will growl terribly especially when food has sat in my stomach too long. My stomach does not move things along like it should. It can be uncomfortable and very bloaty too. As soon as things start moving the growling and bloating goes away. It has improved with Reglan for me.

With gentle thoughts,

Judy
A happy heart is good medicine.

#7 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 22 November 2008 - 11:09 AM

Hey Erin,

I don't have any great advice, but I do hope you get some relief!

We miss you around here!
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)